Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 96, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 14, 2001, 10:40 PM CDT for Macoupin County, Madison County, Montgomery County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 14, 2001, 10:40 PM CDT (03:40 UTC)
- Expired
- Jun 14, 2001, 11:30 PM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Macoupin County, IL, Madison County, IL, Montgomery County, IL
The radar
The St Louis radar (KLSX), 86 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2210 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 150343
SVRSTL
ILC117-119-135-150430-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1040 PM CDT THU JUN 14 2001
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS
MACOUPIN COUNTY IN SOUTHWEST ILLINOIS
NORTHEASTERN MADISON COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 1130 PM CDT
* AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS EXTENDING FROM MILES STATION SOUTHEAST TO THE
TOWN OF FRUIT...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IN THE PATH...
WORDEN
LIVINGSTON
STAUNTON
WILSONVILLE
MOUNT OLIVE
BENLD
LITCHFIELD
PLAINVIEW
CARLINVILLE
GILLESPIE
THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. MOVE
QUICKLY TO THE INTERIOR PORTION OF A STURDY SHELTER...AND STAY AWAY
FROM OUTSIDE WALLS CAND WINDOWS.
LAT...LON 3891 9007 3879 8991 3880 8963 3899 8964
3904 8956 3933 8955 3954 8956 3952 9015
3905 9015
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:03 PM CDT, 6 hours 37 minutes earlier.
Area forecast discussion, Jun 14, 4:03 PM CDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT THU JUN 14 2001 TSRA SHOULD CONT TO DVLP AND MOVE NEWD INTO CWFA TGT E OF CDFNT EXTDG FM WRN IA SW THRU ERN KS TO SFC LOW OVR N CNTRL TX. CAPES HAVE INCRSD OVR CWFA TO 3000 TO 4000 J/KG BASED ON 20Z LAPS DATA. MSAS HAS SFC BASED LI INDICES OF -7 TO -8 AT 20Z. MSAS ALSO DEPICTS BEST SFC MOISTURE CNVG E OF CDFNT ALNG TSRA OUTFLOW BOUNDARIES IN SWRN MO AND IN NCNTRL MO AHD OF SQUALL LINE/BOW ECHO SYSTEM RACING NEWD THRU NWRN W CNTRL MO. CONVECTION SHOULD DVLP AND INTENSIFY OVR CWFA THIS EVNG AS SHRTWV TROF FM ERN SD SW THRU TX PNHDL MOVS E-NEWD INTO REGION AND AS LOW-MID LVL SHEAR INCREASES AS 50-80 KT SWLY MID LVL WND MAX OVR OK AND ERN PTNS OF KS AND NEBRASKA MOVS NEWD INTO THE REGION. ETA MDL ALSO DEPICTS RELATIVELY STG UPR DIVERGENCE OVR CWFA TGT IN RGT ENTRANCE REGION OF UPR JT STRK MOVG NEWD THRU THE NRN PLAINS. ALTHOUGH ETA MDL STILL A LTL SLOWER WITH SEWD MOVEMENT OF CDFNT TGT THAN AVN...EVEN ETA AND NEW MESOETA HAS PCPN E OF CWFA BY 18Z FRI AS SHRTWV TROF AND CDFNT PUSH E OF AREA WITH RAPID CLRG FCST FRI MRNG BY ALL MDLS. WITH FULL SUNSHINE EXPECTED FRI AFTN...PREFER WRMR FWC GUIDANCE HI TEMPS FOR FRI. WILL INTRODUCE CHC OF PCPN OVR NRN PTN OF CWFA IN THE EXTD FCST WITH ETA/AVN MDL SHOWING WK SFC E-W FRNTL BNDRY ACRS NRN MO AND IA ALNG WITH LOW LVL WAA AS EARLY AS SAT NGT. .STL...NONE GKS
In the hours before
Local storm report, Jun 14, 6:26 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
626 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
440 PM 5S EDINA MO WIND DAMAGE
06/14/01 KNOX TREES DOWNED BLOCKING
HIGHWAY 15.
510 PM MAYWOOD MO WIND DAMAGE
06/14/01 LEWIS TREES DOWNED.
525 PM QUINCY IL WIND DAMAGE
06/14/01 ADAMS NUMEROUS TREES AND POWER
LINES DOWNED. VEHICLES
DAMAGED BY FALLEN TREES.
REPORTED BY COUNTY
SHERIFF.Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.